Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
christie23

10% DHR Cream Hydroquinone...should I be using this?

My doctor prescribed something called 10% DHR cream for melasma. I have acne scars on my cheeks and it looks like this cream is lightening my acne scars to where they are almost white and now they are a lot lighter than my skin and stand out a lot worse. The cream has worked wonders at fading the dark brown spots and I apply it once every other week until all the darkness is gone, but I go through MAJOR peeling on the spots where I apply it. I've only applied it two times, and the last time I did it I avoided the area where the acne scars were, and so far so good. My question is this normal (about lightening the acne scars) and should I continue to use it?

Here is some information about the cream that I pulled from a website

DHR - We have this cream specially prepared by a California pharmacy. It contains a very high potency bleaching cream (10% hydroquinone) to improve blotchy brown pigment and to lighten dark scars. It's mixed with Retin-A to accelerate the bleaching effects and cortisone to sooth the skin, since this is very potent.

Here are the ingredients in the produt....

Retin A

Hydroquinone

Dexamethasone (i believe this is the cortisone product)

Also, I just bought the Acnefree scar erase and noticed that it has the Hydroquinone in it. I don't want these scars getting any lighter, so should I not use the scar erase?

What do you guys think I should do? I really appreciate your advice!

Share this post


Link to post
Share on other sites

If your doc thinks its okay then use it till the scars are skin tone again. I wouldnt keep using it though if u are now getting white marks on those spots.

THe scar eraser doesnt not have even close to that level of bleaching creme in it. I would say it shoudl be okay. U can put it on your whole face and just make sure and treaty the scar thoroughly. THis would keep u from getting spotty from it. This is how I use it anyway and I have never had problems with spotty skin from the bleaching agent.

Share this post


Link to post
Share on other sites

If your doc thinks its okay then use it till the scars are skin tone again. I wouldnt keep using it though if u are now getting white marks on those spots.

THe scar eraser doesnt not have even close to that level of bleaching creme in it. I would say it shoudl be okay. U can put it on your whole face and just make sure and treaty the scar thoroughly. THis would keep u from getting spotty from it. This is how I use it anyway and I have never had problems with spotty skin from the bleaching agent.

Thanks Keithr23....but the only problem is the the scars have lightened to a color that is a lot lighter than the rest of my skin. Any suggestions on what to do?

Thanks!

Share this post


Link to post
Share on other sites

If your doc thinks its okay then use it till the scars are skin tone again. I wouldnt keep using it though if u are now getting white marks on those spots.

THe scar eraser doesnt not have even close to that level of bleaching creme in it. I would say it shoudl be okay. U can put it on your whole face and just make sure and treaty the scar thoroughly. THis would keep u from getting spotty from it. This is how I use it anyway and I have never had problems with spotty skin from the bleaching agent.

Thanks Keithr23....but the only problem is the the scars have lightened to a color that is a lot lighter than the rest of my skin. Any suggestions on what to do?

Thanks!

Yeah I would leave them alone and with normal sun exposure they should return to normal color. Dont tan or anything or those areas will definately burn just doing things or driving with some sun will fix it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×